Health and safety forum

Vaccinations and The Pill - GIRLS ONLY..maybe boys too...

  • virusvaleria

    Joined Travelfish
    10th March, 2009
    Posts: 40

    does getting the vaccinations interfere with the contraceptive pill? And most importantly, are the shots done on the bum?
    sorry, im just needle phobic.

    #1 Posted: 17/11/2009 - 12:39

  • Advertisement

  • Nokka

    Joined Travelfish
    6th April, 2009
    Location United Kingdom
    Posts: 259

    No idea on the pill. Ask the Clinic.

    I've never had a vaccination on the bum, but maybe if you pay extra they'll do that for you :)

    #2 Posted: 17/11/2009 - 19:18

  • RachelW

    Joined Travelfish
    17th November, 2009
    Posts: 13

    Of course not, the pill is only hormones that would be in your body anyway.

    #3 Posted: 17/11/2009 - 20:06

  • justjess

    Joined Travelfish
    6th August, 2009
    Posts: 8

    Posted from within Vietnam.

    Vaccinations shouldn't interfere with the pill, but certain Malaria medication will. Make sure you aren't taking Malarone, because it is an antibiotic and will interfere with the pill. I had my doctor give me a prescription for Doxycycline, which is another common preventative malaria medication. 3 months in and no problems. You should always ask your doctor if you have ANY doubt though.

    As for the shots, none were given in the bum, but tetanus (if you haven't been updated on boosters in a while) will make you super sore.

    Good luck traveling!

    #4 Posted: 17/11/2009 - 20:52

  • justjess

    Joined Travelfish
    6th August, 2009
    Posts: 8

    Posted from within Vietnam.

    OOPS!!!! In that last post, I accidentally messed up. MALARONE will not interfere with the pill, but DOXYCICLINE will (doxycicline is the antibiotic).

    Still, ask a doctor just to make sure

    #5 Posted: 17/11/2009 - 20:56

  • virusvaleria

    Joined Travelfish
    10th March, 2009
    Posts: 40

    allright, so the vaccinations don't interfere with the pill and aren't on the bum....the outer upper arm then? Will ask the doctor yeah...
    thanks heaps for the answers

    #6 Posted: 18/11/2009 - 06:13

  • virusvaleria

    Joined Travelfish
    10th March, 2009
    Posts: 40

    @JUSTJESS: had the shots done. My arm is so sore. Can't sleep on it, stuck with the same sleeping position for a while. argh. Bloody tetanus shot...
    The doctor gave me Doxy 100 (doxycicline)and it seems to have far less side effects compare to Malarone (it does interfere with the pill but i prefer that then side effects with hallucinations and bad dreams... no thanks)all done then.

    #7 Posted: 23/11/2009 - 07:20

  • justjess

    Joined Travelfish
    6th August, 2009
    Posts: 8

    Posted from within Vietnam.

    I've been taking malarone for 3 months, and even though I have had some vivid dreams (nothing crazy) I haven't experienced any other side effects. My boyfriend is on Doxy, and he also has not experienced any side effects other than vivid dreams. Make sure to stock up on condoms, as they're not really all that available outside of big cities.
    Glad to hear it went well and good luck with your travels!

    #8 Posted: 23/11/2009 - 11:04

Have questions? Jump to our menu of forum quicklinks

Add your reply

Your reply

Check this box if you want to be notified of replies.

Please be familiar with our user guidelines before you post. Thanks!

Businesses planning on plugging their guesthouse / hotel / karaoke bar should read our "Addition guidelines" very carefully.

You need to be logged in to answer an existing post on the Travelfish forums. Please login via the prompts just above and refresh this screen -- before writing your post -- and you'll be in business.